MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE

SHIRAKAWA OLYMPUS CO., LTD. RHINO-LARYNGO VIDEOSCOPE
Model Number ENF-V4
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated at olympus and the customer's allegation was confirmed.The device evaluation found that due to a pinhole on connecting tube and wear of sw-cover packing, water tightness was lost.In addition to the issues from b5, the device evaluation revealed adhesive on distal sheath was detached.The connecting tube had a wrinkle.The angulation lever and color ring had a crack.The universal cord had a dent and a wrinkle.Due to wear of angle wire, bending angle in the up direction did not meet the standard value.Due to adhesive peeling around objective lens, flare or ghost occurred.Also the label on video connector was peeled.Scratches were also found on the following device components: video connector case and connector, light guide lens connector, right/left plate, grip, sw cover, control unit, and image guide protector.Additional information has been requested regarding this event.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that while using the rhino-laryngo videoscope, had air/water flow issues.There was no patient harm associated with the event.During device evaluation at olympus, the illumination lens and plastic distal end cover had fallen off.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been more than 4 years since the subject device was manufactured.Based on the results of the investigation, it could not be determined if the fallout of the plastic distal end cover (c-cover) and illumination lens was caused by stress or handling, or other factors.Therefore, the root cause could not be identified.This supplemental report includes a correction from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
RHINO-LARYNGO VIDEOSCOPE
Common Device Name
RHINO-LARYNGO VIDEOSCOPE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16195126
Report Number3002808148-2023-00524
Device Sequence Number14968895
Product Code EOB
UDI-Device Identifier04953170402456
UDI-Public04953170402456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberENF-V4
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/23/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown